2114 Shares

Wrong mix of Medications, advice please!?

Wrong mix of Medications, advice please!? Topic: Wrong mix of Medications, advice please!?
July 17, 2019 / By Crispian
Question: My Grandfather is in is 80's, and he's had one stroke. Over the years his doctor has put him on tons of medications, now he is always dizzy (which is a side effect) When the family takes him in his doctor always says he need all the medication and won't take him off any. I was wondering if anyone in the medical profession could give me any advice of which medications shouldn't be mixed. Here is the meds he is taking: Clonidine Levothyroxine Atenalol Amlodipine Glucosamine Losartan Xarelto Potassium Famsulosi Lorszapam Ranitidine Rosvastatin Vitamin B with C and a Multi Vitamin I was wondering if someone that knew of these drugs off hand could tell me if any of them were doing the same thing and maybe the list could be narrowed down by several?? and also if any of them should not be taken with any of the others (if this makes since) because I don't think the doctor is doing his job. (yes I know my grandfather should go to another but he won't so please don't comment and tell me to switch doctors :D I just need advice on the Medication.) Any little information would be greatly appreciated !!!! Thank You!! And I just realized that I spelled some of the medication wrong :D
Best Answer

Best Answers: Wrong mix of Medications, advice please!?

Ashton Ashton | 1 day ago
Looks like he has hypothyroidism, high blood pressure, anxiety, enlarged prostate, acid reflux, poor nutrition, osteoarthritis (perhaps in the knees?) and possibly atrial fibrillation (?) and mild congestive heart failure (?). Not too many of those meds should be eliminated, except Glucosamine, which is for "joint health" and available over the counter. Certainly it's not doing any harm. Someone could check his blood pressure from time to time at home to see how these meds are managing the situation. It's possible his BP dips too low on all those blood pressure medications, and this might cause the dizziness. A pharmacist should also be given a list of these medications to check for any problems in giving them together. I do know the levothyroxine should be given early in the morning, an hour before breakfast. Also, there are other options besides Xarelto for anticoagulation (blood thinning)-- perhaps even baby aspirin. This is something you might mention to the doctor. Almost any of these meds could cause dizziness, which is a non-specific side effect of many different medications.
👍 130 | 👎 1
Did you like the answer? Wrong mix of Medications, advice please!? Share with your friends
Ashton Originally Answered: weight loss advice needed. what am I doing wrong?
what has happened is you have starved your body, and so when you eat now, your body tries to store it as fat straight away for future use. also the twice amount of exercise could result in you gaining more muscle, and muscle weighs 3 times as much as fat, so you could have lost fat but bulked up on muscle. id say just go back to your original routine, and when you need to loose that extra size, try one of those compression suites or wear a corset or something
Ashton Originally Answered: weight loss advice needed. what am I doing wrong?
I have been through it all and know what's it about. The main thing is to stick in there. You can't be an addict to food and never exercise if you want to live a healthy life and keep the weight off. I've worked out, done every diet, and all types of classes. Nothing works, besides dedication and intelligence towards the subject of losing weight. First, depending on how much weight you need to lose, your diet is the first concern. You can't eat 10,000 calories a day and expect the weight to come off, even if you are exercising a lot. Which brings us to the next thing. Duh, Exercising... This is a must especially if you need to a lot of weight. Get at least 30 mins of some good hardcore exercising. Do some cardio, in the long run, it's good for the heart. However, I find the most hardest part of losing weight/keeping it off, in my diet. It's so hard to keep your fingers out of the cookie jar or those chocolate goodies. I've found a great addition to help any one out, it's a natural weight loss supplement called Proactol. Now don't get all crazy on me and say diet pills don't work. That is true, but not in this case. This one isn't meant to burn pounds while you sit on the couch. It's an appetite suppressant, along with being a fat binder. I saved money on the pills at theweightlossplace dot com along with getting some good info. It basically makes those fingers not go towards the cookie jar. For me it's the best pill I've tried and I've tried cupboards full. Now this doesn't mean you have to follow my foot steps but I've successfully lost roughly 70 pounds and keeping it off til this day. Well good luck and remember what I said, Dedicate.

Vega Vega
OK I like the comment about buying the petfood for your elderly parents who are on a fixed income LOL. I always cringe when I see someone buying crap food.. but I dont say anything. Most people are just so convinced that beneful and purina are great food. And like your situation, you use it as a treat to get pills down! I get weird comments when I buy dog clothes. Always something along the lines of how silly dogs look in clothes. I get even weirder looks when I tell people that he's hairless, so he NEEDS clothes. A year or so ago, my older brother went out of state for 6 months for a job.. my twin brother took over his apartment for that time, and took care of his cat too. My twin is not an animal person, so a coworker made a comment when they saw him buying a bag of cat-food. He said to the coworker "What? Im hungry.. I gotta eat" LOL
👍 50 | 👎 -8

Selina Selina
Talk to a pharmacist. They've got the most uptodate info. From a practical standpoint, a lot of his problems were created by the drugs he first started taking -- this is called iatrogenic (drug-induced) disease. The vitamins can't do any harm.
👍 50 | 👎 -17

Selina Originally Answered: Herbal anxiety medications?
St John's Wort and Valerian Root. I'd stick to Xanax while you can, before your doctor cuts you off! PS - Valerian made my heart go into a weird rhythm for a few hours and I nearly phoned an ambulance!!! SJW was fine.

If you have your own answer to the question Wrong mix of Medications, advice please!?, then you can write your own version, using the form below for an extended answer.